CLL Support Association
9,964 members15,581 posts

Can the contraceptive injection cause your lymphocyte count to go up??

This may sound stupid but can the contraceptive injection cause your lymphocyte count to go up? Mine is above the range and I recently stared the injection. I've looked online and it comes up with worrying reasons why this count could be high so im hoping that it's just something simple. Thanks for reading

2 Replies
oldestnewest

Have you been diagnosed with CLL?

1 like
Reply

Hi Privategirl and I sense in reading your post that you’ve been googling and spooked the hell out of yourself with the possible reasons for an elevated lymphocyte count.

The reality is, in a much younger woman, an elevated lymphocyte count is more likely to be attributable to a self limiting viral or bacterial infection or indeed a multitude of other medical reasons none of which are leukaemia. However, it’s too easy to focus in on the malignancies described resulting in the fear factor. I honestly have no idea whether the contraceptive injection may be to blame and it would just be speculative for anyone to say. If you are concerned, you need to speak to your GP for further testing.

In many ways, the worst place you can ask for your fears about cancer to be alleviated is on a cancer site. I understand you’re concerned but it doesn’t sound like your doctor is or you’d have been sent for further testing.

This could be something very simple. The odds are very much in your favour so please don’t let your imagination take you down more sinister routes.

See your doctor and explain your concerns. If you ever needed this site, we’d be there to support you but I don’t think it’s the best place for you to be at the moment. And I mean that for very genuine reasons.

Best wishes,

Newdawn

20 likes
Reply

You may also like...